MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred requiring intervention.The target lesion was located in highly tortuous coronary artery.A 135cm rubicon 35 guide catheter was advanced for use.However, during the procedure, the catheter tip broke off into the patient's aorta.The physician used a snare to retrieve the broken catheter tip and was successfully removed.The procedure was cancelled and there were no patient complications reported.The patient was fully recovered.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the rubicon 35 guide catheter was returned to boston scientific for analysis.The device was visually and microscopically inspected for damage.The devices shaft showed a separated shaft located 13.5cm from the tip.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The complaint was confirmed for a separation.
 
Event or Problem Description

Brand Name
RUBICON 35
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12286748
Report Number2134265-2021-09745
Device Sequence Number19635769
Product Code DQY
UDI-Device Identifier08714729832072
UDI-Public08714729832072
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0027229563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;